MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES NAVIO HANDPIECE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES NAVIO HANDPIECE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number PFSR110137
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during machine setup for a navio assisted surgery, the error "handpiece exposure control failure" came on the screen.The procedure was finished with a smith and nephew back up device without significant delays.The patient was not harmed.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: the navio handpiece, pfsr110137, sn (b)(6), intended for use in treatment was returned for evaluation.A relationship between the reported event and the device was established.Nothing was identified visually that contributed to the reported problem.A functional evaluation was performed.The reported problem was confirmed.The motor gear would not turn by hand and would not complete the entire test.The most likely cause of this event is mechanical failure related to the motor.A review of manufacturing and service records indicate the device met all specifications upon release into distribution.A complaint history review for similar reported/confirmed complaints found similar events.A historical escalation event review was completed.The review determined that prior escalation actions are applicable to the scope of this complaint, however no further escalation action is required.The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.As a part of corrective action, a more robust design of the motor has been released, improving the barrier, preventing debris buildup over time.The failure mode will continue to be monitored through complaint investigation and trended through post market surveillance activities.

Brand Name
NAVIO HANDPIECE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13389621
Report Number3010266064-2022-00063
Device Sequence Number19261295
Product Code OLO
UDI-Device Identifier00885556628515
UDI-Public00885556628515
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K191223
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPFSR110137
Device Catalogue NumberPFSR110137
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2022
Supplement Date Received by Manufacturer07/17/2022
Initial Report FDA Received Date01/28/2022
Supplement Report FDA Received Date07/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown